Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 393, NWS Fort Worth, TX

September 14, 2000Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 14, 2000, 2:26 PM CDT for Robertson County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 14, 2000, 2:26 PM CDT (19:26 UTC)
Expired
Sep 14, 2000, 3:15 PM CDT
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Robertson County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
810 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 141928
SVRFTW
TXC395-142015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT THU SEP 14 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 315 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES EAST OF BREMOND...OR ABOU"T 19 MILES    
  NORTH OF HEARNE. THIS STORM IS NEARLY STATIONARY.

 HEAVY RAIN AND WIND GUSTS TO 60 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3110 9673 3100 9664 3107 9640 3126 9656
          3110 9685

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 11:45 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 14, 11:45 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 AM CDT THU SEP 14 2000

...AVIATION DISCUSSION...
SCT040-060 AND A FEW HIGH LEVEL CLOUDS SHOULD BE ABOUT IT FOR AREA
AIRPORTS THIS AFTERNOON. CU WILL DISSIPATE WITH LOSS OF AFTERNOON
HEATING. FORECAST PROBLEMS WILL BE VARIABLE WIND DIRECTION THIS
AFTERNOON AND THE ARRIVAL OF WEAK COLD FRONT TONIGHT. LATEST MODELS
IN FAIRLY GOOD AGREEMENT WITH FROPA AT METRO AIRPORTS BETWEEN 06
AND 07Z AND AROUND KACT A COUPLE OF HOURS LATER. FRONT SHOULD COME
THROUGH WITHOUT PRECIPITATION. 80

...PUBLIC FORECAST DISCUSSION...
UPDATE TO REMOVE TEMPORAL WORDING AND TO INCLUDE AFTERNOON POPS
SOUTH.  CAPE VALUES NEAR 1300 J/KG DOWN SOUTH WITH THETA-E
RIDGE IN PLACE. SO WILL PLACE UP THE POTENTIAL FOR ON GOING
ACTIVITY TO SHIFT NORTHWARD DURING THE AFTERNOON. COOL FRONT MOVING
INTO NORTHERN OKLAHOMA ON SCHEDULE AND SHOULD ARRIVE RED RIVER NEAR
MIDNIGHT AND SOUTHERN AREAS BY EARLY AFTERNOON.   WILL ADJUST
MAX TEMPS UPWARD TODAY AS WELL.

CURRENT FORECAST FOR THE WEEKEND LOOKS GOOD WITH COOLER NIGHTS
AND NEAR NORMAL DAYS.  75

.FTW...NONE.

In the hours before

Special weather statement, Sep 14, 1:05 PM CDT, 1 hour 21 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
105 PM CDT THU SEP 14 2000

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED SOUTH OF A GOLDTHWAITE...
TO ATHENS LINE THIS AFTERNOON UNTIL SUNSET.  THE MAIN THREAT WILL BE
STRONG GUSTY WINDS TO 50 MPH...AND DEADLY LIGHTNING.

...FIRE...
THE FIRE DANGER IS EXTREMELY HIGH ACROSS NORTH TEXAS...AND
BURNING BANS ARE IN PLACE FOR ESSENTIALLY THE ENTIRE AREA.  A COLD
FRONT WILL MOVE ACROSS THE RED RIVER AROUND MIDNIGHT AND RAPIDLY
PUSH SOUTHWARD INTO THE SOUTHERN AREAS FRIDAY MORNING.  THE WIND
SHIFT OCCURRING LATE TONIGHT sWILL CAUSE ERRATIC WILDFIRE BEHAVIOR.
EVERYONE IS ENCOURAGED TO EXERCISE CAUTION WHEN ENGAGING IN ANY
ACTIVITY THAT COULD ACCIDENTALLY START A FIRE.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.